It is currently Thu Aug 17, 2017 7:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 21 posts ]  Go to page Previous  1, 2
Author Message
 Post subject:
PostPosted: Fri May 21, 2010 1:12 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Fiddlah, I've read through your posts in order to try to see if I might be able to provide at least a little bit of info for you. I am wondering, however, if you have ever gone into withdrawals after not taking opiates for a day or two? I may have missed it but it doesn't seem like you did a "traditional" induction to Sub. I would certainly suspect that you have a dependence on opiates but the only way to really know is to stop taking them and see if withdrawal symptoms kick in or not. If not, or if they are mild, you may not need Sub at all. I have to say that this scenario would be rather atypical but it is possible. If you do stop all opiates (including Sub) and withdrawal symptoms start, well then you are indeed physically dependant. The next question will be, are you addicted? Hopefully you already understand the difference between the two. Being physically dependandt just means your body needs the drugs to feel "normal". Addiction kicks in when you cannot control the need to use them and will do destructive things to yourself and your life to get them. That is a very crude and generic definition, but hopefully it's good enough for our purposes here.

I am going to go on the assumption that you are physically dependent but not addicted. If that is the case, your goal is going to be to take the very least amount of Sub that is needed to keep you from feeling the withdrawal symptoms. If you can do that on 2 mg/day - well then great! That will be your starting point. If you still have withdrawal symptoms at 2 mg then perhaps you'll need 4. If it were me, I would stop all opiates until I felt the start of withdrawal. I would just not take anything from this point forward until the onset of withdrawal symptoms. At that point I would take the 2 mg and see how I felt. I would continue every hour to 90 minutes with another 2 mg until the withdrawal symptoms have stopped and I felt "normal". I would then stay at that dose for a week to ten days and then start to slowly decrease the dose. You can find all sorts of good information here on how to taper or reduce your dose. I would keep reducing my dose until I was at least as low as 0.5mg. I would not try to stop above that level. 0.25 or lower would be even better. You obviously have to make up your own mind on what to do. This is just how I would proceed if I were in your situation.

If you have been given 24mg/day, you should have more than enough medication to complete your taper. I can't imagine you will only need one month to COMFORTABLY stop but you should still have enough Sub to complete your taper. There are all sorts of other things that I wonder, but they don't matter as much. These include whether or not your doc actually is a Sub provider or is giving you the meds for pain to get around the regulations. If it were the later, that would make more sense about why he is telling you to jump from 24 mg/day. I hate to say that you are getting bad information from your doc so I'll just say that it is different than what many MDs do with their patients.

You seem to be very intelligent and are doing all sorts of investigation in order to figure out how to proceed. I think if you stick with us here there are plenty of people around that should be able to help you. You certainly will be below what your doctor is prescribing. If you don't have the danger of addiction that most of us here do, your situation will be somewhat different than most of us here. We have the entire mental side of things to deal with while yours may well only be physical.

I hope that provides some information for you. Certainly feel free to ask any questions. I think you are on the right track here. Without a doubt, you are very correct in understanding that you do not need anywhere near 24mg to feel "normal" and should not even consider stopping your medication at such a huge dose after one month. Good luck to you and please keep us up-to-date.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 21 posts ]  Go to page Previous  1, 2

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group